MAUDE Adverse Event Report: CONVATEC INC L3C0600 - CURE PRODUCTS

CONVATEC INC L3C0600 - CURE PRODUCTS
Model Number 510814
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Urinary Tract Infection (2120); Discomfort (2330)
Type of Reportable Event Serious Injury
Event or Problem Description
End user reports ¿these catheters didn't have enough lubricant on them to make them comfortable and caused him to have a uti.¿ he reports unknown number of catheters, unknown number of market units with unknown lot numbers of the same catheter over the last nearly 2 months.He states ¿this is a new catheter for him because he contacted his supplier to check and see if he could try a ready to use pre-lubricated catheter.He is a longtime curem14 user before without concerns.Instead of pre-lubricated ultra samples, his entire 3 month order was switched to the ultram14.He said they weren't comfortable when he started using them and "burned when he took it out" but he continued to use them.He does not have this discomfort with the m14.He said they seemed stiff and also noted some difficulty in getting them in his urethra in general and thinks this was cause of a uti.About 1 - 2 weeks after using them he developed uti symptoms such as frequency, dysuria.He was seen by his doctors' physician assistant at his urologist office and he was told to "take something over the counter" he can't remember what it was but he said it did not work.He did a urine specimen but he was not contacted about the results.He started thinking the cause was the ultra catheters.Instead of using them as is pre-lubricated from the package, he said he then started "wiping down the catheter with alcohol to get the lubricant off" and then putting additional lubricant on them.He did say he washes his hands, wipes them with alcohol, and cleanses the tip of his penis with alcohol as well.End user was advised wiping the sterile catheter prior to use can introduce bacteria and we do not recommend that.His normal catheterization process with his usual m14s is he does wash his hands, he then takes alcohol and wipes his hands and then "he cleans his catheter off with alcohol" and wipes the end of his penis with alcohol prior to inserting the catheter.He said his doctor told him years ago to wipe down his catheter with alcohol.His uti symptoms continued and he was finally seen last week by his urologist for a visit for his and they did a cystoscopy and his doctor confirmed he had a uti and he was given an antibiotic cipro.He then stopped using the ultra14s.He has finished his antibiotics course, has switched back to his regular m14 catheters and is feeling much better.He caths 2 x a day and has been cathing for 10 years.He said that is because his bladder was damaged from 24 bladder biopsies done in the past that he states were found not to be cancerous.¿ end user was advised not to use the ultram14.

Brand Name
L3C0600 - CURE PRODUCTS
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key13965446
Report Number1049092-2022-00095
Device Sequence Number4271214
Product Code EZD
UDI-Device Identifier00815947021069
UDI-Public00815947021069
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K072539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/28/2024
Device Model Number510814
Device Lot Number210820-1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2022
Initial Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age89
Patient SexUnknown